Duke Mathematical Journal
- Duke Math. J.
- Volume 148, Number 2 (2009), 281-304.
Asymptotic evolution of smooth curves under geodesic flow on hyperbolic manifolds
Extending earlier results for analytic curve segments, in this article we describe the asymptotic behavior of evolution of a finite segment of a -smooth curve under the geodesic flow on the unit tangent bundle of a hyperbolic -manifold of finite volume. In particular, we show that if the curve satisfies certain natural geometric conditions, then the pushforward of the parameter measure on the curve under the geodesic flow converges to the normalized canonical Riemannian measure on the tangent bundle in the limit. We also study the limits of geodesic evolution of shrinking segments.
We use Ratner's classification of ergodic invariant measures for unipotent flows on homogeneous spaces of and an observation relating local growth properties of smooth curves and dynamics of linear -actions
Duke Math. J. Volume 148, Number 2 (2009), 281-304.
First available in Project Euclid: 22 May 2009
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 37A17: Homogeneous flows [See also 22Fxx]
Secondary: 22E40: Discrete subgroups of Lie groups [See also 20Hxx, 32Nxx] 37D40: Dynamical systems of geometric origin and hyperbolicity (geodesic and horocycle flows, etc.)
Shah, Nimish A. Asymptotic evolution of smooth curves under geodesic flow on hyperbolic manifolds. Duke Math. J. 148 (2009), no. 2, 281--304. doi:10.1215/00127094-2009-027. https://projecteuclid.org/euclid.dmj/1242998668